Alert archive / Louisiana / Tornado Warnings in 1999
Tornado Warning 73, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 4, 1999, 10:30 PM CDT for Bienville Parish, Louisiana. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 4, 1999, 10:30 PM CDT (03:30 UTC)
- Expired
- May 4, 1999, 11:20 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bienville Parish, LA
The radar
The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 10:40 PM CDT | Hail 1 | Bryceland, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3185 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 5.4
- Supercell composite
- 17.9
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 050329 RRA TORSHV LAC013-050420- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 PM CDT TUE MAY 4 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTHERN BIENVILLE PARISH IN NORTHWESTERN LOUISIANA * UNTIL 1120 PM CDT * AT 1030 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 10 MILES SOUTHWEST OF ARCADIA. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING EAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... BIENVILLE AND BRYCELAND BY 1040 PM CDT THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY RAIN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 4, 8:10 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 4, 8:10 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 810 PM CDT TUE MAY 4 1999 SEVERE WEATHER STILL GOING ON ACROSS THE REGION...CURRENT FORECAST LOOKS TO BE ON TRACK. IV
In the hours before
Local storm report, May 4, 7:08 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT TUE MAY 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1243 PM 2 E BLAKENEY TX TORNADO
05/04/99 RED RIVER REPORTED BY LAW
ENFORCEMENT ON HWY 37 NEAR
THE RED RIVER. 5-6 HOUSES
WERE DAMAGED. NWS TORNADO
SURVEY PENDING.
1250 PM 5 W IDABEL OK TORNADO
05/04/99 MCCURTAIN REPORTED AT SHARPS LANDING
BY LAW ENFORCEMENT. 1
MOBILE HOME DESTROYED NWS
TORNADO SURVEY PENDING.
0225 PM 6 N COOKVILLE TX TORNADO
05/04/99 TITUS 1 HOUSE DAMAGED NEAR SUGAR
HILL AT INTERSECTION OF
NE35 AND NE31. REPORTED BY
SPOTTER. NWS TORNADO SURVEY
PENDING.
20Local storm report, May 4, 7:53 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 PM CDT TUE MAY 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0300 PM DE KALB TX TORNADO
05/04/99 BOWIE HIGH SCHOOL ROOF
COLLAPSED. REPORTED BY
EMERGENCY MANAGER. NWS
TORNADO SURVEY PENDING.
0320 PM KILGORE TX TORNADO
05/04/99 GREGG HOME WITH ROOF BLOWN OFF
AND POWER LINES DOWN.
REPORTED BY SPOTTER. NWS
TORNADO SURVEY PENDING.
0347 PM 2 N HALLSVILLE TX TORNADO
05/04/99 HARRISON UNCONFIRMED TORNADO ON
GROUND REPORTED BY NWS
EMPLOYEE. NWS TORNADO
SURVEY PENDING.
0510 PM 1 SE OIL CITY LA TORNADO
05/04/99 CADDO UNCONFIRMED TORNADO ON
GROUND REPORTED BY SPOTTER.
NWS TORNADO SURVEY PENDING.
0510 PM HOSSTON LA .75 INCH HAIL
05/04/99 CADDO REPORTED BY SPOTTER.
0540 PM 2 W PLAIN DEALING LA TORNADO
05/04/99 BOSSIER ROOFS OFF HOMES. NUMEROUS
TREES DOWN. POWER LINES
DOWN. REPORTED BY SPOTTERS
NEAR HWY 2. NWS TORNADO
SURVEY PENDING.
20Local storm report, May 4, 8:25 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CDT TUE MAY 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0540 PM PLAIN DEALING LA TORNADO
05/04/99 BOSSIER RAIN WRAPPED TORNADO 1/4
MILE WIDE TOUCHED DOWN
JUST W OF TOWN AND E OF
RED RIVER. MOSTLY TREES
DOWNED. MOBILE HOMES
TURNED OVER. CONTINUED ON
GROUND THROUGH N BOSSIER
PARISH. REPORTED BY
BROADCAST MEDIA. NWS
TORNADO SURVEY PENDING.
0540 PM BOLINGER LA TORNADO
05/04/99 BOSSIER HWY 3 CLOSED. MOBILE HOME
DESTROYED. TREES AND POWER
LINES DOWNED. REPORTED BY
SPOTTER. NWS TORNADO SURVEY
PENDING.
0703 PM 2 E MAGNOLIA AR TORNADO
05/04/99 COLUMBIA POSSIBLE TORNADO. NUMEROUS
TREES AND POWER LINES
DOWNED. TRAILERS BLOWN
OVER NEAR HWY 82. REPORTED
BY SPOTTER. NWS TORNADO
SURVEY PENDING.
0705 PM MC NEIL AR TORNADO
05/04/99 COLUMBIA UNCONFIRMED TORNADO ON THE
GROUND. REPORTED BY
SPOTTER. NWS TORNADO
SURVEY PENDING.
20Local storm report, May 4, 8:53 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 PM CDT TUE MAY 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0645 PM 2 E MAGNOLIA AR 60 MPH TSTM GUST
05/04/99 COLUMBIA DAMAGE TO HOUSES. TREES
DOWNED. REPORTED BY
EMERGENCY MANAGER. NWS
TORNADO SURVEY PENDING.
0650 PM MAGNOLIA AR TORNADO
05/04/99 COLUMBIA UNOFFICIAL TORNADO
REPORTED ALONG HWY 11 BY
OEP. NWS TORNADO SURVEY
PENDING.
0740 PM LINDALE TX .75 INCH HAIL
05/04/99 SMITH REPORTED BY SPOTTER.
0755 PM GLADEWATER TX .75 INCH HAIL
05/04/99 GREGG REPORTED BY SPOTTER.
0809 PM TYLER TX .75 INCH HAIL
05/04/99 SMITH REPORTED BY SPOTTER.
0830 PM 1 S MARSHALL TX 70 MPH TSTM GUST
05/04/99 HARRISON ESTIMATED BY SPOTTER.
20Local storm report, May 4, 9:33 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT TUE MAY 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0300 PM DE KALB TX TORNADO
05/04/99 BOWIE *** 11 INJURIES ***
3 ARE IN CRITICAL
CONDITION. TRACK WENT
THROUGH CBD. 100 HOMES
DAMAGED. POWER LINES
DOWN. REPORTED BY MAYOR.
NWS TORNADO SURVEY PENDING.
0315 PM KILGORE TX TORNADO
05/04/99 GREGG *** 3 MINOR INJURIES ***
REPORTED BY NEWSPAPER.
0320 PM KILGORE TX TORNADO
05/04/99 GREGG DAMAGED LARGE SECTION OF
STONERIDGE APTS ON STONE
RD. SEVERAL TREES DOWNED ON
WOODLAWN ST. REPORTED BY
LAW ENFORCEMENT. NWS
TORNADO SURVEY PENDING.
20Local storm report, May 4, 9:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 PM CDT TUE MAY 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0905 PM NACOGDOCHES TX 60 MPH TSTM GUST
05/04/99 NACOGDOCHES REPORTED BY SPOTTERS.
0905 PM NACOGDOCHES TX WIND DAMAGE
05/04/99 NACOGDOCHES SEVERAL TREES AND POWER
LINES DOWNED IN TOWN.
REPORTED BY LAW
ENFORCEMENT.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:49 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 31 min |
| May 4, 9:13 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 47 min |
| May 4, 10:15 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 65 min |
| May 4, 10:38 PM CDT | Tornado Warning | SHV | Lincoln | 62 min |
| May 4, 11:51 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 49 min |
| May 5, 4:14 AM CDT | Tornado Warning | SHV | Claiborne | 61 min |
| May 5, 6:29 AM CDT | Severe Thunderstorm Warning | SHV | Union | 56 min |
| May 5, 6:41 AM CDT | Tornado Warning | SHV | Union | 49 min |
| May 5, 2:15 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 35 min |
| May 5, 2:15 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 35 min |
| May 5, 2:50 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 50 min |
| May 5, 3:28 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 47 min |
| May 5, 3:40 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 50 min |
| May 5, 3:40 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 50 min |
| May 5, 4:18 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 47 min |
| May 5, 4:38 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Webster | 47 min |
| May 5, 5:32 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Winn | 48 min |
| May 5, 6:37 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 48 min |
Nearby
Tornado Warnings in Louisiana, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.